This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been diagnosed with anxiety /panic attacks im only 30 and a mother of two my doctor had me on paxil 30mg for a year and a half, and in only my 4 session with her i mentioned i have no interest in sex and i've been forgetful, she changed my meds to nortriptyline 25mg at bed for one week and then 50mg at bed the second week i have been wiened of paxil that was a nightmare i felt all those panic symptoms again coming back so she told me to get on the nortr/25mg i have been on it for 4 days and i am very grumpy edgie and down right nasty to my family at times i don't like myself is it the meds should i go back to paxil what should i do!! if im nasty on 25mg what will i be like on 50mg i hate meds and never wanted to take the paxil but getting of the paxil showed me i need some thing because those attacks are not pleasant !! and what should i do about my doctor im not happy with her i have seen her 4x in a year in a half in my opinion I should find out what to do to stop this insanity in my life not medicate it!!!
Panic Disorder is a disorder that usually responds very well to treatment with antidepressants. Sometimes, when initially starting the antidepressants, the anxiety and panic can become worse, before the panic symptoms resolve. The worsening of the symptoms is often referred to as "jitteriness syndrome." Doctors try to prevent this by starting panic patients on very low doses of antidepressants initially, such as Paxil 10mg a day or Nortriptyline 10mg a day. After the first week or so, the antidepressants can generally be increased to the usual therapeutic dose.
Many of the antidepressants may cause a change in sexual interest. It is not uncommon with the class of antidepressants called selective srotonin reuptake inhibitors(SSRI'S), of which Paxil is one. This change in sexual interest or functioning can occur with other antidepressants too. Doctors may try lowering the dose, change to a different agent or add certain medications(such as Wellbutrin SR) to your dose. There are many different types of antidepressants, with most being very effective anti-panic agents. Sometimes doctors need to try a few, as people differ in terms of side effects they may have.
Although uncommon, some people may note forgetfulness. If this occurs, a different antidepressant can be tried.
Although antidepressants are the usual first line choice for the treatment of panic disorder, a class of medications called benzodiazepines can also be used, particularly clonazepam(Klonopin) and alprazolam(Xanax). These drugs do not usually cause sexual side effects, and could be discussed with your physician if a trial of antidepressants is not effective or cannot be tolerated. The good news is that panic disorder is a very treatable disease.
I would recommend that you follow with a mental health professional so that your medication can be monitored. If you wish to see a mental health professional at Henry Ford Hospital, please call 1-313-874-6680 for an apointment. I hope that this information has been helpful for you. It is for educational purposes only and should not replace consultations with your doctors.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.